Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 73, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 4, 2006, 11:03 PM MDT for Billings County, Golden Valley County, North Dakota. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2006, 11:03 PM MDT (05:03 UTC)
- Expired
- Jun 5, 2006, 12:00 AM MDT
- In force
- 57 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Billings County, ND, Golden Valley County, ND
The radar
The Bismarck radar (KBIS), 228 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 5.1 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2146 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 050504
SVRBIS
NDC007-033-050600-
/O.NEW.KBIS.SV.W.0073.060605T0503Z-060605T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1103 PM MDT SUN JUN 4 2006
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BILLINGS COUNTY IN SOUTHWEST NORTH DAKOTA...
GOLDEN VALLEY COUNTY IN SOUTHWEST NORTH DAKOTA...
* UNTIL MIDNIGHT MDT
* AT 1100 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 21 MILES WEST OF TROTTERS TO 10 MILES SOUTHWEST OF GOLVA...OR
ALONG A LINE EXTENDING FROM 65 MILES SOUTHWEST OF WILLISTON TO 45
MILES NORTHWEST OF BOWMAN...AND MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GOLVA AROUND 1115 PM MDT...
BEACH AROUND 1125 PM MDT...
TROTTERS AROUND 1135 PM MDT...
SENTINEL BUTTE AROUND 1155 PM MDT...
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4733 10407 4654 10403 4655 10383 4663 10380
4665 10323 4732 10320
$$
CJS/RSL2 follow-up statements
000
WWUS53 KBIS 050533
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1233 AM CDT MON JUN 5 2006
NDC007-033-050600-
/O.CON.KBIS.SV.W.0073.000000T0000Z-060605T0600Z/
GOLDEN VALLEY ND-BILLINGS ND-
1133 PM MDT SUN JUN 4 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
FOR BILLINGS AND GOLDEN VALLEY COUNTIES...
AT 1133 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TROTTERS TO 13 MILES SOUTH OF GOLVA...OR ALONG A LINE
EXTENDING FROM 60 MILES SOUTH OF WILLISTON TO 37 MILES NORTHWEST OF
BOWMAN...MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SENTINEL BUTTE AROUND 1135 PM MDT...
MEDORA AROUND 1155 MDT...
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4733 10407 4654 10403 4655 10383 4663 10380
4665 10323 4732 10320
$$
CJS/RSL000
WWUS53 KBIS 050603
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
102 AM CDT MON JUN 5 2006
NDC007-033-050610-
/O.EXP.KBIS.SV.W.0073.000000T0000Z-060605T0600Z/
GOLDEN VALLEY ND-BILLINGS ND-
1202 AM MDT MON JUN 5 2006
...THE SEVERE THUNDERSTORM WARNING FOR BILLINGS AND GOLDEN VALLEY
COUNTIES EXPIRED AT MIDNIGHT MDT...
THE SEVERE THUNDERSTORMS HAVE WEAKENED AND NO LONGER POSE A
SIGNIFICANT THREAT. HOWEVER...A LINE OF THUNDERSTORMS EXTENDING FROM
15 MILES NORTHWEST OF FAIRFIELD TO 20 MILES SOUTHWEST OF MEDORA WILL
PRODUCE BRIEF GUSTY WINDS OF 30 TO 45 MPH AS THEY CONTINUE TO MOVE
ACROSS BILLINGS AND GOLDEN VALLEY COUNTIES.
LAT...LON 4733 10407 4654 10403 4655 10383 4663 10380
4665 10323 4732 10320
$$
CJS/RSLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:30 PM MDT, 8 hours 33 minutes earlier.
Area forecast discussion, Jun 4, 2:30 PM MDT, 8 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 330 PM CDT SUN JUN 4 2006 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT MAIN FORECAST CHALLENGE TODAY CONCERNS THE CHANCE FOR THUNDERSTORMS WITH NEXT H5 SHORTWAVE TONIGHT...WITH GRADIENT WINDS OF 25 MPH ON MONDAY AFTERNOON AS HIGH PUSHES IN. AT THIS TIME WEAK CONVECTION DEVELOPING ACROSS EASTERN MONTANA IN WEAK UPSLOPE FLOW. AS SHORTWAVE MOVES ACROSS NORTH DAKOTA TONIGHT SEE REASONABLE CHC FOR THUNDERSTORMS ACROSS THE WEST TONIGHT AND CENTRAL BY MORNING. AS SURFACE HIGH BUILDS IN ON MONDAY EXPECT MIXING TO HELP THE GRADIENT WINDS IN THE WEST FOR 25 MPH WINDS WITH HIGHER GUSTS. WILL HOLD OFF ON WIND ADVISORY FOR NOW. DONT HAVE FIRE WEATHER CONCERNS AS PERCENT OF GREENS 30 AND MAYBE CLOSER TO 40. HIGH BUILDS IN MONDAY NIGHT THROUGH WEDNESDAY WITH GOOD RIDGING ALOFT THAT WILL SUPPORT A WARMING TREND. NEXT CHC FOR THUNDERSTORMS EXPECTED WEDNESDAY AFTERNOON AND NIGHT AS NEXT SHORTWAVE APPROACHES FROM THE WEST. .LONG TERM...THURSDAY THROUGH SUNDAY NIGHT ON THURSDAY A SHORTWAVE IS EXITING THE AREA TO THE EAST AND I WILL KEEP THE FORECAST FOR THIS FIRST DAY OF THE EXTENDED PERIOD DRY. BY FRIDAY A LARGE LONGWAVE LOW/TROUGH MOVING ACROSS THE ROCKIES BEGINS TO MOVE INTO THE HIGH PLAINS. WILL KEEP THE FIRST MENTION OF THUNDERSTORMS FOR THE FAR SOUTHWEST ON FRIDAY AFTERNOON. FRIDAY NIGHT THROUGH SATURDAY NIGHT THE UPPER LEVEL TROUGH BRINGS SEVERAL IMPULSES ACROSS THE REGION...AND WILL KEEP THE MENTION OF THUNDERSTORMS. BY SUNDAY MORNING THE TROUGH HAS EXITED TO THE EAST AND A WEST-TO-EAST ZONAL FLOW DEVELOPS OVER THE STATE. MODELS HINT AT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS BY LATE MONDAY NIGHT AND INTO TUESDAY...BUT KEPT MENTION OUT OF THE FORECAST FOR NOW. WILL MONITOR THIS NEXT SYSTEM IN THE UPCOMING DAYS FOR MODEL CONSISTENCY IN ITS TIMING. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && WAA/JV
Hazardous weather outlook, Jun 4, 3:11 AM MDT, 19 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 411 AM CDT SUN JUN 4 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-050915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 411 AM CDT SUN JUN 4 2006 /311 AM MDT SUN JUN 4 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND WESTERN NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.